Stochastic representation of entropy solutions of semilinear elliptic obstacle problems with measure data

Andrzej Rozkosz (Nicolaus Copernicus University)
Leszek Slominski (Nicolaus Copernicus University)


We consider semilinear obstacle problem with measure data associated with uniformly elliptic divergence form operator. We prove existence and uniqueness of entropy solution of the problem and provide stochastic representation of the solution in terms of some generalized reflected backward stochastic differential equations with random terminal time.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-27

Publication Date: May 31, 2012

DOI: 10.1214/EJP.v17-2062


  • Bénilan, Philippe; Boccardo, Lucio; Gallouët, Thierry; Gariepy, Ron; Pierre, Michel; Vázquez, Juan Luis. An $L^ 1$-theory of existence and uniqueness of solutions of nonlinear elliptic equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 22 (1995), no. 2, 241--273. MR1354907
  • Boccardo, Lucio; Gallouët, Thierry. Nonlinear elliptic and parabolic equations involving measure data. J. Funct. Anal. 87 (1989), no. 1, 149--169. MR1025884
  • Boccardo, Lucio; Gallouët, Thierry; Orsina, Luigi. Existence and uniqueness of entropy solutions for nonlinear elliptic equations with measure data. Ann. Inst. H. Poincaré Anal. Non Linéaire 13 (1996), no. 5, 539--551. MR1409661
  • Briand, Ph.; Delyon, B.; Hu, Y.; Pardoux, E.; Stoica, L. $L^ p$ solutions of backward stochastic differential equations. Stochastic Process. Appl. 108 (2003), no. 1, 109--129. MR2008603
  • Chung, Kai Lai; Zhao, Zhong Xin. From Brownian motion to Schrödinger's equation. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 312. Springer-Verlag, Berlin, 1995. xii+287 pp. ISBN: 3-540-57030-6 MR1329992
  • Dall'Aglio, P.; Leone, C. Obstacles problems with measure data and linear operators. Potential Anal. 17 (2002), no. 1, 45--64. MR1906408
  • Dal Maso, Gianni; Murat, François; Orsina, Luigi; Prignet, Alain. Renormalized solutions of elliptic equations with general measure data. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999), no. 4, 741--808. MR1760541
  • Fukushima, Masatoshi; Ōshima, Yōichi; Takeda, Masayoshi. Dirichlet forms and symmetric Markov processes. de Gruyter Studies in Mathematics, 19. Walter de Gruyter & Co., Berlin, 1994. x+392 pp. ISBN: 3-11-011626-X MR1303354
  • Kinderlehrer, David; Stampacchia, Guido. An introduction to variational inequalities and their applications. Pure and Applied Mathematics, 88. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. xiv+313 pp. ISBN: 0-12-407350-6 MR0567696
  • Klimsiak, T.: On time-dependent functionals of diffusions corresponding to divergence form operators. phJ. Theoret. Probab. DOI 10.1007/s10959-011-0381-4
  • Krasnosel'skii, M. A. Topological methods in the theory of nonlinear integral equations. Translated by A. H. Armstrong; translation edited by J. Burlak. A Pergamon Press Book The Macmillan Co., New York 1964 xi + 395 pp. MR0159197
  • Kufner, Alois; John, Oldřich; Fučík, Svatopluk. Function spaces. Monographs and Textbooks on Mechanics of Solids and Fluids; Mechanics: Analysis. Noordhoff International Publishing, Leyden; Academia, Prague, 1977. xv+454 pp. ISBN: 90-286-0015-9 MR0482102
  • Leone, Chiara. Existence and uniqueness of solutions for nonlinear obstacle problems with measure data. Nonlinear Anal. 43 (2001), no. 2, Ser. A: Theory Methods, 199--215. MR1790102
  • Leone, Chiara; Porretta, Alessio. Entropy solutions for nonlinear elliptic equations in $L^ 1$. Nonlinear Anal. 32 (1998), no. 3, 325--334. MR1610574
  • Pardoux, Etienne; Răşcanu, Aurel. Backward stochastic differential equations with subdifferential operator and related variational inequalities. Stochastic Process. Appl. 76 (1998), no. 2, 191--215. MR1642656
  • Rozkosz, Andrzej. On Dirichlet processes associated with second order divergence form operators. Potential Anal. 14 (2001), no. 2, 123--148. MR1812438
  • Rozkosz, Andrzej. BSDEs with random terminal time and semilinear elliptic PDEs in divergence form. Studia Math. 170 (2005), no. 1, 1--21. MR2142181
  • Rozkosz, Andrzej. On stochastic representation for solutions of the Dirichlet problem for elliptic equations in divergence form. Stoch. Anal. Appl. 27 (2009), no. 1, 1--15. MR2473137
  • Rozkosz, A., Sl omi'nski, L.: BL^p solutions of reflected BSDEs under monotonicity condition. ARXIV1205.6737
  • Stroock, Daniel W. Diffusion semigroups corresponding to uniformly elliptic divergence form operators. Séminaire de Probabilités, XXII, 316--347, Lecture Notes in Math., 1321, Springer, Berlin, 1988. MR0960535

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.